Journal of Mathematical Sciences

, Volume 166, Issue 3, pp 239–258 | Cite as

The partial regularity for minimizers of splitting type variational integrals under general growth conditions i. the autonomous case


We consider variational problems of splitting type, i.e., the case where the density F : ℝ n ⊃ Ω → ℝ N is represented as the sum of two functions f and g. The partial regularity in the general vector case and the full regularity for n = 2 in the superquadratic situation were established by Bildhauer and Fuchs under the power growth condition on exponents p and q for such functions f and g. We consider the case where f and g depend on the modulus, i.e., f(・) = a(| ・ |) and g(・) = b(| ・ |), and generalize the results for splitting type variational integrals with power growth conditions to the case of N-functions a and b. Bibliography: 19 titles.


Variational Integral Partial Regularity Standard Growth Condition Splitting Type Full Regularity 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    M. Bildhauer, M. Fuchs, “Higher integrability of the gradient for vectorial minimizers of decomposable variational integrals,” Manuscr. Math. 123, 269–283 (2007).MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    M. Bildhauer, M. Fuchs, “Partial regularity for minimizers of splitting type variational integrals,” Asymptot. Anal. 44, 33–47 (2007).MathSciNetGoogle Scholar
  3. 3.
    P. Marcellini, “Regularity of minimizers of integrals of the calculus of variations with non standard growth conditions,” Arch. Rat. Mech. Anal. 105, 267–284 (1989).MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    P. Marcellini, “Regularity and existence of elliptic equations with (p,q)-growth conditions,” J. Differ. Equ. 90, 1–30 (1991).MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    M. Giaquinta, “Growth conditions and regularity, a counterexample,” Manuscr. Math. 59, 245–248 (1987).MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    M. C. Hong, “Some remarks on the minimizers of variational integrals with non standard growth conditions,” Boll. U.M.I. (7) 6-A, 91–101 (1992).Google Scholar
  7. 7.
    M. Bildhauer, M. Fuchs, “Elliptic variational problems with nonstandard growth” In: Nonlinear Problems in Mathematical Physics and Related Topics I. In Honor of Prof. O.A. Ladyzhenskaya. Int. Math. Ser. 1, pp. 49–62. Springer, New York (2002).Google Scholar
  8. 8.
    A. D’Ottavio, F. Leonetti, C. Musciano, “Maximum principle for vector valued mappings minimizing variational integrals,” Atti Semin. Mat. Fis. Univ. Modena 46, 677–683 (1998).MATHMathSciNetGoogle Scholar
  9. 9.
    M. Bildhauer, M. Fuchs, “Variational integrals of splitting type: higher integrability under general growth conditions.” [To appear]Google Scholar
  10. 10.
    R. A. Adams, Sobolev Spaces, Academic Press, New York etc. (1975).MATHGoogle Scholar
  11. 11.
    D. Breit, ”The partial regularity for minimizers of splitting type variational integrals under general growth conditions II. The nonautonomous case” [in Russian], Probl. Mat. Anal. 45, 33–52 (2010); English transl.: J. Math. Sci. New York 166, No. 3, 259–281 (2010).Google Scholar
  12. 12.
    D. Breit, Regularitätssätze für Variationsprobleme mit anisotropen Wachstumsbedingungen. PhD thesis, Saarland University (2009).Google Scholar
  13. 13.
    M. Bildhauer, M. Fuchs, “Differentiability and Higher Integrability Results for Local Minimizers of Splitting-Type Variational Integrals in 2D with Applications to Nonlinear Hencky-Materials,” Calc. Var. [To appear]Google Scholar
  14. 14.
    M. Bildhauer, M. Fuchs, X. Zhong, “A regularity theory for scalar local minimizers of splitting type variational integrals,” Ann. SNS Pisa VI (5), 385–404 (2007).Google Scholar
  15. 15.
    M. Fuchs, Local Lipschitz Regularity of Vector Valued Local Minimizers of Variational Integrals with Densities Depending on the Modulus of the Gradient, Preprint No. 218, Saarland University (2008).Google Scholar
  16. 16.
    M. Fuchs, Regularity Results for Local Minimizers of Energies with General Densities Having Superquadratic Growth, Preprint No. 217, Saarland University (2008).Google Scholar
  17. 17.
    M. Bildhauer, “Two dimensional variational problems with linear growth,” Manuscr. Math. 110, 325–342 (2003).MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    M. Bildhauer, Convex Variational Problems: Linear, Nearly Linear and Anisotropic Growth Conditions, Lect. Notes Math. 1818, Springer, Berlin etc. (2003).Google Scholar
  19. 19.
    M. Giaquinta, Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Princeton Univ. Press, Princeton (1983).MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2010

Authors and Affiliations

  1. 1.Universität des SaarlandesSaarbrückenGermany

Personalised recommendations